Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I am taking medications but i have symptoms of pregnancy, should i stop taking them if i think i am pregnant but all my test turn out negative?

the medication is for my depression and anxiety.

Answer Question
 
Anonymous

Asked by Anonymous at 9:41 PM on Jun. 26, 2011 in Pregnancy

Answers (6)
  • Depending on the med., you may have to wean off. Some meds. you can't just stop abruptly. You may want to call your dr.
    MrsMWF

    Answer by MrsMWF at 9:43 PM on Jun. 26, 2011

  • If u need ur meds, take them until u go to the doctore and he/she tells u not to take them! If u really know u are pregnant, and ur meds will be harmful, then stop taking them for tonight, and call ur doctor tomorrow first thing and find out if u are prego!! it all depends on what u are taking sweetie! Ur health comes first, remember that! u need to be healthy for the baby!! good luck.
    SOPHIASMOM

    Answer by SOPHIASMOM at 9:44 PM on Jun. 26, 2011

  • If they keep turning up negative keep taking them. If you're not pregnant you're not pregnant.
    Imogine

    Answer by Imogine at 9:50 PM on Jun. 26, 2011

  • regardless of what you feel you still must continue the medication.
    Burt929

    Answer by Burt929 at 9:52 PM on Jun. 26, 2011

  • Ask your doctor. I was taking Celexa before becoming pregnant and continued taking it until I finished weaning off of it last week. Personally, I would wait until I got a positive test to consider weaning off of it. My dr told me it was up to me if I wanted to stay on it (for my entire pregnancy or however long I wanted) if I thought I needed it. He also said that there are less risks taking it during the 1st trimester than the 2nd and 3rd. But, again, ask your doctor, he/she may say otherwise.
    DigiScrapperMom

    Answer by DigiScrapperMom at 9:55 PM on Jun. 26, 2011

  • Why don't you go see your OB?

    You can first have them test you. Then you can discuss a plan for if you were to become pregnant, what would you do?

    Stopping them now, when you may have another issue (thyroid, whatever- there are things that give similar symptoms) could be bad. Some depression meds (don't know anxiety) can seriously mess you up if you don't wean REALLY slowly. Why risk it?

    And while you're there, maybe they can figure out what's up with you, if you're pregnant but it's not showing up, if you've got a thyroid issue... whatever it could be.

    If your OB doesn't help and your GP won't help, then I wouldn't think too highly of them. It is good to have a plan in place.
    Tracys2

    Answer by Tracys2 at 9:56 PM on Jun. 26, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN